Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Quad Cities, IA

March 27, 2008Mercer County, Rock Island County, Illinois; Louisa County, Muscatine County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 27, 2008, 8:49 AM CDT for Mercer County, Rock Island County, Illinois; Louisa County, Muscatine County, Iowa. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2008, 8:49 AM CDT (13:49 UTC)
Expired
Mar 27, 2008, 9:45 AM CDT
In force
56 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 8:55 AM CDTHAIL 0.753 E Letts, IAHAIL COVERING GROUND ALONG THE LOUISA MUSCATINE COUNTY LINE. HAIL BEGAN AT 855 AM AND FELL FOR 10 MINUTES. HAIL WAS FOLLOWED BY SLEET AND ROADWAYS ARE COVERED WITH ICE.
Mar 27, 9:02 AM CDTHAIL 0.753 E Letts, IAHAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 271349
SVRDVN
IAC115-139-ILC131-161-271445-
/O.NEW.KDVN.SV.W.0007.080327T1349Z-080327T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 AM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  NORTHERN LOUISA COUNTY IN SOUTHEAST IOWA...

* UNTIL 945 AM CDT.

* AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY NEAR COLUMBUS JUNCTION...AND MOVING
  EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LETTS AND GRANDVIEW AROUND 855 AM CDT...
  FRUITLAND AROUND 905 AM CDT...
  ELIZA AROUND 915 AM CDT...
  ILLINOIS CITY AROUND 920 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4142 9088 4129 9086 4126 9143 4135 9145
TIME...MOT...LOC 1349Z 259DEG 39KT 4131 9132

$$

HAASE
2 follow-up statements
000 
WWUS53 KDVN 271434
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 AM CDT THU MAR 27 2008

IAC115-139-ILC131-271442-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-080327T1445Z/
MUSCATINE IA-LOUISA IA-MERCER IL-
934 AM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERCER...NORTHERN
LOUISA AND SOUTHWESTERN MUSCATINE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

LAT...LON 4140 9091 4140 9088 4140 9087 4139 9087
      4138 9089
TIME...MOT...LOC 1432Z 259DEG 39KT 4140 9071

$$

ILC161-271445-
/O.CON.KDVN.SV.W.0007.000000T0000Z-080327T1445Z/
ROCK ISLAND IL-
934 AM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHWESTERN ROCK ISLAND COUNTY...

AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED APPROXIMATELY OVER SOUTH CENTRAL ROCK ISLAND
COUNTY...OR 11 MILES SOUTHWEST OF ROCK ISLAND...MOVING EAST AT 45
MPH.

LAT...LON 4140 9091 4140 9088 4140 9087 4139 9087
      4138 9089
TIME...MOT...LOC 1432Z 259DEG 39KT 4140 9071

$$

HAASE
000 
WWUS53 KDVN 271437
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 AM CDT THU MAR 27 2008

ILC161-271447-
/O.EXP.KDVN.SV.W.0007.000000T0000Z-080327T1445Z/
ROCK ISLAND IL-
937 AM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND
COUNTY EXPIRES AT 945 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 4140 9091 4140 9088 4140 9087 4139 9087
      4138 9089
TIME...MOT...LOC 1437Z 259DEG 39KT 4140 9064

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:30 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Mar 27, 3:30 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT THU MAR 27 2008

.SYNOPSIS...
ZONAL FLOW REMAINED OVER THE U.S. AT 00Z.  NARROW 100-130KT H3 JET
EXTENDED FROM COAST TO COAST OVER THE NRN THIRD OF THE COUNTRY.  AN
H8 LOW WAS LOCATED OVER NERN CO AT 00Z WITH A WARM FRONT EXTENDING
EAST THROUGH NRN MO.  AT THE SURFACE AT 06Z LOW PRESSURE WAS OVER
SERN CO WITH A WARM STRETCHING EAST THROUGH SRN MO INTO THE LOWER
OHIO RIVER VALLEY.  MIXED MAINLY STRATIFORM PCPN WAS ONGOING EARLY
THIS MORNING ALONG AND NORTH OF THE H8 WARM FRONT FROM NRN NE AND SD
E THROUGH NRN IL AND SRN WI. SOME TSRA WAS EMBEDDED IN THE
STRATIFORM PCPN OVER NERN NE. THIS MIXED PCPN WAS MAINLY A MIX OF
RN/SN OVER NERN IA INTO SRN WI AND NRN IL WITH THE PCPN BECOMING
PREDOMINANTLY -SN TO THE WEST OVER NCNTRL IA AND AND SCNTRL MN.  TO
THE IMMEDIATE SOUTH OF THE H8 BOUNDARY SPOTTY SHRA EXTENDED ACROSS
SRN IA AND AND NRN MO WITH SCT TSRA ONGOING FURTHER SOUTH IN SRN AND
CNTRL MO CLOSE TO THE SURFACE BOUNDARY.

&&

.SHORT TERM...TODAY AND TONIGHT...
WILL USE THE GFS SOLUTION FOR THE NEAR TERM FCST.  AS OF 06Z THE GFS
HAD A BETTER REPRESENTATION OF THE QPF SINCE 00Z AND WAS THE ONLY
MODEL THAT SEEMED TO BE PICKING UP ON THE HEAVIER PCPN OVER NRN NE.
THE GFS ALSO HAD A BETTER INITIALIZATION OF THE LOCATION AND
STRENGTH OF THE H3 JET...WITH THE OTHER SHORT TERM MODELS PLACING THE
CORE A LITTLE N OF THE 00Z ANALYSIS. IT LOOKS CERTAIN THAT A
WIDESPREAD PCPN EVENT WILL CONTINUE TO UNFOLD OVER THE NRN 2/3RDS OF
THE CWFA TODAY BASED ON WHATS HAPPENING CURRENTLY AND THE EXPECTED
INCREASE IN FORCING LATER THIS MORNING AND EARLY THIS AFTERNOON AS
THE H8 LOW MOVES THROUGH SRN IA COINCIDENT WITH THE ENTRANCE REGION
OF AN H3 JET STREAK SETTING UP OVER THE WESTERN GREAT LAKES.
ALSO...SOME TSRA WILL BE POSSIBLE CONSIDERING WHAT IS ONGOING OVER
NERN NE THIS MORNING IN THE GRADIENT REGION OF STEEP H7-5 LAPSE
RATES...WHICH THE GFS MOVES EAST OVER THE CWFA BY 18Z.  EXPECT THE
GREATEST COVERAGE AND HIGHER QPF AMOUNTS WILL BE NORTH OF I80 WITH
AMOUNTS/COVERAGE DECREASING TO THE SOUTH.  THE BIG QUESTION WILL BE
PCPN TYPE OVER THE NRN HALF OF THE CWFA.  H8 TEMPS BELOW 0C...STRONG
FORCING VIA JET DYNAMICS...LOW LEVEL CONVERGENCE AND FRONTOGENESIS...
AND LOW DRY AIR ADVECTION ON INCREASING NE-N SURFACE WINDS THIS
MORNING ALL ARGUE FOR MAINLY SN NORTH THIRD. HOWEVER...ALL OF THIS
WILL BE COMING TOGETHER MAINLY AFTER SUNRISE. THE LATE MARCH SUN MAY
BE STRONG ENOUGH TO WARM THE LOW LEVELS JUST ENUF TO PREVENT A
COMPLETE CHANGE OVER.  WILL GO WITH THE ASSUMPTION THAT THE FORCING
AND ADVECTION OF LOWER DEWPOINTS WILL BE ENUF TO KEEP MOST OF THE
PCPN AS SNOW THIS MORNING RESULTING N BANDS OF MODERATE TO POSSIBLY
HEAVY SNOW AT TIMES ALONG AND NORTH OF HIGHWAY 30 WITH A RAIN/SNOW
MIX ALONG THE I80 CORRIDOR AND ALL RAIN SOUTH. KEPT SNOW FALL AMOUNTS
IN THE NORTH IN THE 1 TO 3 RANGE AND EXPECT THIS TO BE MAINLY ON
UNPAVED SURFACES. WILL ALSO MENTION IN THE HWO THAT HIGHER AMOUNTS
COULD OCCUR WITH THE POTENTIAL EXISTING FOR SOME THUNDER SNOW.
ACCUMULATIONS SHOULD DROP OFF QUICKLY TO THE SOUTH WITH LESS THAN AN
INCH EXPECTED ALONG I80.  FORCING WILL MOVE EAST OF THE REGION LATE
THIS AFTERNOON AND THIS EVENING...SO POPS HAVE BEEN TAPERED OFF FROM
WEST TO EAST.  KEPT SOME LINGERING 20S IN THE SOUTHEAST AFTER
MIDNIGHT FOR CONTINUITY.  WENT WITH THE COLDER NAM GUIDANCE FOR MINS
TONIGHT DUE TO THE STRONG LOW LEVEL CAA EXPECTED BEHIND THE SYSTEM
AND THE DISTINCT POSSIBILITY OF SNOW COVER IN THE NORTH.     ..DLF..

.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
WILL WALK OUT LIGHT SNOW/FLURRIES OR A MIX OUT OF THE SOUTHERN CWA
FRI MORNING WITH SLIGHT CHC POPS...BUT CHANCES ARE WITH PROGRESSIVE
NATURE TO THE SYSTEM THAT MOST EVERYTHING WILL HAVE EXITED THE CWA
BY 12Z FRI. EXPECT CLEARING FOR A MOSTLY SUNNY TO PARTLY SUNNY DAY
FRI WITH SOME DIURNAL CU POSSIBLE IN STEEP LLVL LAPSE RATES...PLUS
THE CHC FOR NORTHEAST LLVL FETCH TO ADVECT SOME LK STRATUS TOWARD
THE NORTHEASTERN CWA. EVEN WITH SOME INSOLATION AND MIXING...EXTENT
OF COOL THICKNESSES/THERMAL PROFILES SUGGEST WIDESPREAD HIGHS ONLY
IN THE MID TO UPPER 40S...OR EVEN COOLER IN THE NORTH WITH
LINGERING SNOW COVER FROM THU-THU EVENING. EXTENT OF COOL HIGH
PRESSURE AND CAA SUPPORT LOWS FRI NIGHT/EARLY SAT MORNING IN THE
LOW TO MID 20S...WITH EVEN SOME UPPER TEENS POSSIBLE IN FAVORED COOL
AIR DRAINAGE REGIONS OF THE NORTHERN HALF OF THE DVN CWA.
ALTHOUGH THERMAL PROFILES MODERATE ON SAT...COOL START TO DAY AND
INITIAL WEAK MIXING REGIME SUGGEST HIGH TEMPS MAY HAVE TROUBLE
REACHING MOST OF THE MODEL/GUIDANCE HIGH TEMP VALUES OF LOW TO MID
50S. BUT LATE MARCH INSOLATION WILL HAVE ITS AFFECT...BEFORE LATE
DAY CLOUD INCREASE COMMENCES DUE TO PROCESSES OFF TO THE WEST.

SPEAKING OF THE PROCESSES OFF TO THE WEST...THE NEW 00Z GFS AND
ECMWF IN RELATIVELY GOOD AGREEMENT IN SUGGESTING GULF OF AK WAVE
ENERGY CARVING OUT BROAD TROFFINESS OVER THE WESTERN CONUS...WITH
WAVE ENERGY THEN TRYING TO EJECT OUT IN BOTH THE NORTHERN STREAM
AND SOUTHERN STREAM ACRS THE MID CONUS BY SUNDAY. EXTENT OF WARM
MOIST CONVEYOR IN RETURN FLOW UP OFF THE GULF INTO THESE PROCESSES
FOR PRECIP GENERATION STILL SOMEWHAT AT QUESTION WITH
PHASING/TIMING ISSUES AT THIS POINT...BUT INCREASING POPS BY SAT
NIGHT AND ESPECIALLY SUNDAY LOOK IN ORDER. LATEST ROUND OF MODELS
ADVERTISE WARM ENOUGH RETURN FLOW FOR MAINLY RAIN SAT NIGHT AND
INTO SUNDAY NIGHT...BUT THE FAR NORTH MAY BE CLOSE TO MIX PARAMETERS.
WITH ACTIVE WEST-SOUTHWEST FLOW PATTERN SETTING UP OVER THE MID
CONUS...THE CWA COULD BE ON FRINGE OF A HEAVY PRECIP MAKING MACHINE
DEPENDING ON HOW FAR NORTH OR SOUTH MAIN WAVE PROPAGATION PATHWAY
OCCURS OUT OF THE SOUTHERN PLAINS AND UP THE OH RVR VALLEY MON INTO
TUE...WITH EVEN SNOW NOT OUT OF THE QUESTION IN THE NORTH ESPECIALLY
IF THE COOLER GFS HAS ITS WAY. NO CHANGES TO GRIDS PAST SUNDAY FOR
NOW.     ..12..

&&

.AVIATION...
IFR TO LIFR CONDITIONS SHOULD DEVELOP THIS MORNING AT KCID KDBQ KMLI
AS MIX OF RN/SN CONTINUES TO DEVELOP OVER THE REGION.  THE BULK OF
THE WIDESPREAD PCPN IS EXPECTED TO STAY NORTH OF KBRL  TODAY
THEREFORE AT KBRL...ANTICIPATE MAINLY MVFR CONDITIONS AFTER 12Z WITH
BRIEF PDS OF IFR POSSIBLE AFTER 15Z.  THE 12Z TAFS WILL PROBABLY NOT
INCLUDE THE MENTION OF THUNDER...HOWEVER ISOLATED TSRA/TSSN MAY
IMPACT KCID KMLI AND KBRL AFT 15Z.  PCPN WILL BE DIMINISHING LATE
THIS AFTERNOON AND THIS EVENING AND EXPECT CONDITIONS GRADUALLY
IMPROVING TO VFR FROM NW TO SE AFTER 00Z.   ..DLF..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

DLF/12
Hazardous weather outlook, Mar 27, 5:05 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 AM CDT THU MAR 27 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
505 AM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
PRECIPITATION WILL BECOME WIDESPREAD OVER THE AREA THIS MORNING INTO
THIS AFTERNOON.  A MIX OF RAIN AND SNOW WILL CHANGE TO ALL SNOW
EARLY THIS MORNING NORTH OF HIGHWAY 30.  FROM HIGHWAY 30 SOUTH...THE
PRECIPITATION WILL BE MAINLY RAIN...WITH SNOW AT TIMES ALONG THE
INTERSTATE 80 CORRIDOR.  ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE THIS MORNING AND EARLY THIS AFTERNOON SOUTH OF HIGHWAY 30.
SOME OF THESE STORMS COULD PRODUCE SOME SMALL HAIL NEAR THE MISSOURI
BORDER INTO WEST CENTRAL ILLINOIS.

ABOUT 1 TO 3 INCHES OF SNOW...WITH ISOLATED HIGHER AMOUNTS...WILL BE
POSSIBLE BY LATE THIS AFTERNOON OVER NORTHERN SECTIONS...ROUGHLY
NORTH OF HIGHWAY 30. MOST OF THE ACCUMULATING SNOW WILL OCCUR ON
ELEVATED AND UNPAVED SURFACES. SNOWFALL ACCUMULATIONS LESS THAN AN
INCH ON GRASSY AREAS ARE POSSIBLE ALONG THE INTERSTATE 80 CORRIDOR
TODAY.

THE SNOW AND RAIN WILL GRADUALLY END FROM NORTH TO SOUTH LATE THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER A QUIET START TO THE WEEKEND...THE WEATHER PATTERN MAY BECOME
MORE ACTIVE IN OR NEAR THE AREA FROM LATE SATURDAY NIGHT INTO
EARLY NEXT WEEK. LATEST INDICATIONS SUGGEST THAT THERE WILL BE A
CHANCE FOR RAIN AND EVEN SOME THUNDERSTORMS SPREADING INTO PORTIONS
OF THE AREA LATE SATURDAY NIGHT AND LASTING INTO SUNDAY. LOCALLY
HEAVY RAIN MAY EVEN BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 80.
ANOTHER STORM SYSTEM MAY THEN MOVE OUT OF THE SOUTHERN PLAINS AND
AFFECT PORTIONS OF THE AREA AGAIN MONDAY INTO TUESDAY WITH EITHER
RAIN...SNOW OR BOTH. SINCE THESE SYSTEMS HAVE YET TO DEVELOP...THERE
IS STILL MUCH UNCERTAINTY ON WHERE THE EVENTUAL TRACK OF THE STORMS
WILL OCCUR AND WHAT TYPE AND AMOUNT OF PRECIPITATION THEY WILL
PRODUCE. STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING
THIS POTENTIALLY ACTIVE WEATHER PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

DLF/12

In the hours before

Special weather statement, Mar 27, 4:12 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT THU MAR 27 2008

IAZ040>042-051>054-271115-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA
412 AM CDT THU MAR 27 2008

...A MIX OF RAIN AND SNOW BECOMING ALL SNOW THIS MORNING...

A MIX OF RAIN AND SNOW WILL CONTINUE TO DEVELOP EARLY THIS
MORNING. THE MIXED PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW
BETWEEN 7 AM AND 9 AM. ONLY MINOR ACCUMULATIONS ARE EXPECTED
THROUGH 9 AM. ANY ACCUMULATIONS THAT OCCUR WILL BE MAINLY ON
UNPAVED AND ELEVATED SURFACES.

A PERIOD OF HEAVIER SNOW IS STILL EXPECTED OVER THE AREA LATE THIS
MORNING AND EARLY THIS AFTERNOON. ACCUMULATIONS OF 1 TO 3 INCHES
WILL BE POSSIBLE BY THE TIME THE SNOW TAPERS OFF LATER THIS
AFTERNOON.

DLF
Special weather statement, Mar 27, 4:14 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT...RESENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 AM CDT THU MAR 27 2008

IAZ040>042-051>054-271130-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA
414 AM CDT THU MAR 27 2008

...A MIX OF RAIN AND SNOW BECOMING ALL SNOW THIS MORNING...

A MIX OF RAIN AND SNOW WILL CONTINUE TO DEVELOP EARLY THIS
MORNING. THE MIXED PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW
BETWEEN 7 AM AND 9 AM. ONLY MINOR ACCUMULATIONS ARE EXPECTED
THROUGH 9 AM. ANY ACCUMULATIONS THAT OCCUR WILL BE MAINLY ON
UNPAVED AND ELEVATED SURFACES.

A PERIOD OF HEAVIER SNOW IS STILL EXPECTED OVER THE AREA LATE THIS
MORNING AND EARLY THIS AFTERNOON. ACCUMULATIONS OF 1 TO 3 INCHES
WILL BE POSSIBLE BY THE TIME THE SNOW TAPERS OFF LATER THIS
AFTERNOON.

DLF
Special weather statement, Mar 27, 7:42 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 AM CDT THU MAR 27 2008

IAZ040>042-051>054-ILZ001-002-007-271600-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT...
MOUNT CARROLL
742 AM CDT THU MAR 27 2008

...SNOW IS SPREADING OVER THE AREA...

SNOW WAS FALLING ALONG AND NORTH OF HIGHWAY 20 THIS MORNING. TO
THE SOUTH...TO HIGHWAY 30...PATCHY LIGHT RAIN MIXED WITH SNOW WAS
OCCURRING. THE SNOW WILL GRADUALLY SPREAD SOUTH EARLY THIS
MORNING. BY 10 AM...SNOW SHOULD BE FALLING AT MOST LOCATIONS ALONG
AND NORTH OF HIGHWAY 30.

THE SNOW MAY BE HEAVY AT TIMES AND THERE IS THE POSSIBILITY OF
SOME THUNDER SNOW LATER THIS MORNING ALONG THE HIGHWAY 30
CORRIDOR. SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE BY
EARLY THIS AFTERNOON. MOST OF THE ACCUMULATIONS WILL OCCUR ON
UNPAVED AND ELEVATED SURFACES. HOWEVER...AREAS THAT HAVE BURSTS OF
HEAVY SNOW WILL PROBABLY SEE ROADS BECOMING SNOW COVERED AND
VISIBILITIES WILL DROP TO NEAR ZERO.

THE SNOW WILL BE TAPERING OFF TO FLURRIES DURING THE AFTERNOON.

DLF

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.